Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 20, 2011, 7:21 PM CDT for Brooks County, Jim Hogg County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2011, 7:21 PM CDT (00:21 UTC)
- Expired
- May 20, 2011, 8:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Brooks County, TX, Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 142 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4855 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WUUS54 KBRO 210021 SVRBRO TXC047-247-210115- /O.NEW.KBRO.SV.W.0016.110521T0021Z-110521T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 721 PM CDT FRI MAY 20 2011 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BROOKS COUNTY IN DEEP SOUTH TEXAS. CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS. * UNTIL 815 PM CDT * AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 60 MPH WINDS...11 MILES EAST OF AGUA NUEVA...MOVING WEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AGUA NUEVA BY 740 PM CDT. AT 646 PM CDT...LAW ENFORCEMENT REPORTED PENNY SIZE HAIL WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND HAIL THE SIZE OF QUARTERS OR LARGER. MOVE TO A PLACE OF SAFETY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MOVE TO A PLACE OF SAFETY...AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS. WIND GUSTS TO 60 MPH OR MORE WILL CAUSE SOME STRUCTURAL DAMAGE... MAINLY TO TREES AND POWER LINES. POORLY ANCHORED ROOFS...MOBILE HOMES...AND SHEDS ARE ALSO AT RISK. QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2684 9876 2709 9876 2701 9827 2684 9829 TIME...MOT...LOC 0020Z 094DEG 21KT 2693 9845 $$ 61
2 follow-up statements
615 WWUS54 KBRO 210051 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 751 PM CDT FRI MAY 20 2011 TXC047-247-210115- /O.CON.KBRO.SV.W.0016.000000T0000Z-110521T0115Z/ JIM HOGG-BROOKS- 751 PM CDT FRI MAY 20 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WESTERN BROOKS AND EASTERN JIM HOGG COUNTIES... AT 735 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED POWER LINES DOWN IN SOUTHWEST BROOKS COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM WAS NOW 9 MILES EAST OF AGUA NUEVA...MOVING WEST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... AGUA NUEVA BY 805 PM CDT. THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING... QUARTER SIZE HAIL. 60 MPH WIND GUSTS. EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THIS IS A DANGEROUS STORM. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432. && LAT...LON 2684 9829 2684 9866 2708 9867 2701 9827 TIME...MOT...LOC 0049Z 094DEG 21KT 2689 9849 $$ 61
114 WWUS54 KBRO 210114 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 814 PM CDT FRI MAY 20 2011 TXC047-247-210123- /O.EXP.KBRO.SV.W.0016.000000T0000Z-110521T0115Z/ JIM HOGG-BROOKS- 814 PM CDT FRI MAY 20 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BROOKS AND EASTERN JIM HOGG COUNTIES WILL EXPIRE AT 815 PM CDT... AT 813 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED DOWNED POWER LINES IN SOUTHWEST BROOKS COUNTY AS WELL AS PENNY SIZE HAIL. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2684 9829 2684 9866 2708 9867 2701 9827 TIME...MOT...LOC 0113Z 023DEG 6KT 2684 9848 $$ 61
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:21 PM CDT, 1 hour earlier.
Area forecast discussion, May 20, 6:21 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
621 PM CDT FRI MAY 20 2011
.DISCUSSION...SEE AVIATION SECTION BELOW FOR UPDATED DISCUSSION ON
THE 00Z TAF PACKAGE.
&&
.AVIATION...VFR FLIGHT CATEGORIES ARE SEEN OVER AREA TERMINALS
EARLY THIS EVENING...WITH CLEAR TO LITTLE CLOUD COVER SEEN THIS
AFTERNOON. HOWEVER...ISOLATED SHOWERS WITH A FEW STRAY
THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER LOCATIONS NORTH AND
SLIGHTLY WEST OF MFE. FOR THE MOST PART...THIS ACTIVITY SHOULD NOT
AFFECT ANY OF THE AREA TERMINALS BEFORE DIMINISHING THIS EVENING.
HOWEVER...WILL NOT COMPLETELY RULE OUT MFE BEING AFFECTED BY A
STRAY SHOWER BEFORE THIS ACTIVITY DIMINISHES. LATER THIS
EVENING AND INTO THE OVERNIGHT HOURS...LOW CLOUDS WILL AGAIN
RETURN TO AREA TERMINALS. THIS WILL BRING A RETURN OF PREVAILING
MVFR CIGS DURING THE OVERNIGHT AND PREDAWN HOURS...WITH A FEW
PERIODS OF IFR CONDITIONS NOT OUT OF THE QUESTION. HOWEVER...CLOUD
COVER WILL SCATTER AND LIFT AFTER SUNRISE ON SATURDAY...BRINGING
A RETURN TO VFR CONDITIONS. OTHERWISE...EXPECT WINDS TO LET UP
THIS EVENING TO BRING WIND SPEEDS OVERNIGHT TO AROUND 8-12 KNOTS
OUT OF THE SOUTHEAST FOR AREA TERMINALS. HOWEVER...THESE WINDS WILL
AGAIN INCREASE AND BECOME GUSTY BY SATURDAY AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 349 PM CDT FRI MAY 20 2011/
DISCUSSION...HAVE MADE A FEW MINOR CHANGES TO THE FORECAST FOR
THE REST OF THIS AFTERNOON AND INTO EARLY THIS EVENING BEFORE
SENDING THE FORECAST PACKAGE. OVER THE LAST HOUR...AN ISOLATED
SHOWER OR TWO HAVE DEVELOPED OVER THE SOUTH CENTRAL HIDALGO COUNTY
ALONG THE DRY LINE. AS IT GRADUALLY SHIFTS EAST ACROSS THE AREA.
AS THE DRYLINE INTERACTS WITH WARM AIRMASS AND GUSTY SOUTHEASTERLY
WINDS AHEAD OF IT...SOME ISOLATED CONVECTION WILL BE POSSIBLE THIS
EVENING. ANY ACTIVITY THAT DEVELOPS WILL LIKELY DIMINISH BY
MIDNIGHT...IF NOT A FEW HOURS EARLIER. OTHERWISE...THE FORECAST
REMAINS UNCHANGED.
IN ADDITION TO THESE CHANGES...PLEASE SEE UPDATED MARINE SECTION
FOR INFORMATION ON THE SMALL CRAFT ADVISORY.
MARINE...THE SMALL CRAFT ADVISORY FOR THE LAGUNA MADRE HAS BEEN
EXTENDED A FEW HOURS...UNTIL 7 PM. WINDS AHEAD OF A SLOWLY
APPROACHING DRYLINE HAVE BEEN RATHER GUSTY OVER LAND AREAS THE
PAST HOUR OR SO. THIS TREND WILL LIKELY CONTINUE FOR AT LEAST A
COUPLE MORE HOURS. THEREFORE...HAVE EXTENDED THE SMALL CRAFT
ADVISORY FOR THE BAY WATERS THROUGH 7 PM. THE ADVISORY OVER THE
NEARSHORE AND OFFSHORE WATERS REMAINS THE SAME...WHICH GOES UNTIL
4 AM. WHILE WINDS HAVE BEEN RATHER MARGINAL OVER THIS AREA...THE
SEAS HAVE REMAINED ELEVATED. WINDS WILL LIKELY INCREASE A BIT
OVERNIGHT...ALLOWING SEAS TO REMAIN ELEVATED AS WELL.
OTHERWISE...NO OTHER CHANGES WERE NEEDED.
PREV DISCUSSION... /ISSUED 203 PM CDT FRI MAY 20 2011/
SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...THE MAIN HIGHLIGHTS
DURING THE SHORT TERM PERIOD WILL CONTINUE TO BE THE ONGOING HEAT
AND HUMIDITY ACROSS DEEP SOUTH TX. THE WEATHER PATTERN IS NOT
EXPECTED TO WAIVER MUCH...SO NO NOTICEABLE CHANGES ARE ANTICIPATED
THE NEXT 24 TO 36 HRS. SFC LOW PRESSURE SYSTEM WILL TAKE UP
RESIDENCE ACROSS THE CENTRAL UNITED STATES DURING THE PERIOD. CLOSER
TO HOME...SFC FRONTAL BOUNDARY DRAPED ACROSS NORTHERN AND CENTRAL
SECTIONS OF THE STATE TODAY WILL REMAIN FAIRLY STATIONARY INTO
TOMORROW. SHOWERS/TSTMS FIRING ALONG THIS BOUNDARY TODAY AND TONIGHT
ARE AGAIN EXPECTED TO DEVELOP AGAIN ON SATURDAY. DEEP SOUTH TX WILL
REMAIN ON THE DRY SIDE OF THINGS AS MOST OF THE UPPER LVL ENERGY AND
SFC FEATURES WILL REMAIN WELL NORTH. SO...MORE WARM TO HOT AND
CERTAINLY MUGGY TO SULTRY CONDITIONS WILL PERSIST LOCALLY THROUGH
THE MIDDLE OF THE WEEKEND. OVERNIGHT TEMPERATURES WILL BE CLOSER TO
80 DEGREES WHILE DAYTIME HIGHS REACH THE 90S WITH LOW 100S ACROSS
OUR WESTERN COS. ANOTHER BREEZY TO WINDY DAY IS EXPECTED SATURDAY
ACROSS THE RGV AS A FAIRLY TIGHT PRESSURE GRADIENT IS MAINTAIN
BETWEEN HIGH PRESSURE ACROSS THE GULF AND LOW PRESSURE ACROSS THE
SOUTHERN PLAINS.
LONG TERM...A MID LEVEL TROUGH OF LOW PRESSURE WILL PERSIST OVER
THE CENTRAL AND NORTHERN PORTIONS OF THE COUNTRY THROUGH THE END
OF NEXT WEEK WITH MID LEVEL RIDGING LINGERING OVER MEXICO...THE
EASTERN PACIFIC AND THE GULF OF MEXICO. THIS SOUTHERN RIDGING WILL
THEN START BUILDING AND INTENSIFYING TO THE NORTH OVER TEXAS AND
THE CENTRAL PORTION OF THE COUNTRY LATE NEXT WEEK. THIS INCREASED
RIDGING WILL MAINTAIN A HOT AND DRY PATTERN OVER DEEP SOUTH TEXAS
WITH NO SIGNIFICANT MOISTURE EXPECTED TO ADVECT OVER THE REGION.
THE GFS AND THE ECMWF ARE IN PRETTY GOOD AGREEMENT IN THE GENERAL
BUILDING OF THE MID LEVEL RIDGING FROM THE SOUTH AND RUN TO RUN
CONSISTENCY WITH THE GFS MEX MOS GUIDANCE SHOWING GOOD STABILITY.
WILL GO CLOSE TO MOS GUIDANCE FOR POPS AND MIN TEMPS AND WILL GO
ABOVE GUIDANCE FOR MAX TEMPS AS BELIEVE THAT THE MODEL GUIDANCE
IS UNDERESTIMATING THE CURRENT HEATING TRENDS A BIT.
MARINE...TONIGHT THROUGH SATURDAY NIGHT...THE 1 PM OBSERVATION FROM
BUOY020 INDICATED WINDS WERE SE AROUND 15 KTS GUSTING TO AROUND
18 KTS AND SEAS WERE AROUND 7 FT WITH A PERIOD OF 8 SECONDS. NOT
MUCH IN THE WAY OF IMPROVEMENTS TO THE MARINE FORECAST ARE
ANTICIPATED DURING THIS FORECAST PERIOD. A TIGHT LOCAL PRESSURE
GRADIENT WILL BE MAINTAINED BETWEEN HIGH PRESSURE ACROSS THE GULF
AND LOW PRESSURE INLAND. THE CURRENT MODERATE TO STRONG ONSHORE
FLOW WILL PREVAIL LEADING TO UNFAVORABLE MARINE CONDITIONS.
MODERATE TO STRONG WINDS THIS AFTN ACROSS THE BAY WILL DIMINISH
LATE THIS AFTN AND TONIGHT ONLY TO INCREASE ONCE AGAIN DURING THE
DAY SATURDAY. OFFSHORE WINDS HAVE DIMINISHED...BUT ARE EXPECTED TO
INCREASE OVERNIGHT AGAIN. RELATIVELY HIGH SEAS ARE LIKELY TO BE
MAINTAINED TONIGHT THRU THE DAYTIME HRS TOMORROW. WILL EXTEND THE
SCA FOR THE NEARSHORE AND OFFSHORE GULF WATERS THRU THE OVERNIGHT
HRS. IN THE LONGER RANGE MARINE PERIOD...EXPECT THE STRONG PGF TO
FINALLY WEAKEN AROUND MIDWEEK ALLOWING THE WINDS AND SEAS TO
FINALLY SLACKEN SOME FALLING BELOW SCA LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 92 78 90 / 20 10 10 0
BROWNSVILLE 78 92 79 92 / 20 10 10 0
HARLINGEN 77 95 79 94 / 20 10 10 0
MCALLEN 77 97 78 96 / 20 10 10 0
RIO GRANDE CITY 77 100 76 101 / 10 10 10 0
SOUTH PADRE ISLAND 77 86 78 87 / 20 10 10 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 4 AM CDT SATURDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
67/51Hazardous weather outlook, May 20, 2:07 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 207 PM CDT FRI MAY 20 2011 GMZ130-132-135-150-155-170-175-211100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 207 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ACROSS THE LAGUNA MADRE AND GULF OF MEXICO WATERS FOR THE REMAINDER OF TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM CDT SATURDAY FOR THE NEARSHORE AND OFFSHORE GULF OF MEXICO WATERS. WINDS AND SEAS WILL REMAIN UNSETTLED THROUGH ABOUT MID WEEK...WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. A WEAK FRONT WILL APPROACH FROM THE NORTH AROUND MID WEEK...WHICH WILL PRODUCE PRESSURE RISES UPSTREAM AND FLATTEN THE GRADIENT...REDUCING WINDS THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-211100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 207 PM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. HEAT INDICES WILL RANGE BETWEEN 107 AND 113 THROUGH THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES WILL RANGE BETWEEN 107 AND 114 ACROSS PORTIONS OF DEEP SOUTH TEXAS DURING THE MIDDAY AND AFTERNOON HOURS ON SATURDAY. AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST AT THE LOCAL BEACHES THROUGH THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 20, 4:01 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 401 PM CDT FRI MAY 20 2011 TXZ250-251-253>257-210115- BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 401 PM CDT FRI MAY 20 2011 ...STRONG SOUTH TO SOUTHEAST WINDS CONTINUE ACROSS THE LOWER TEXAS COAST THIS AFTERNOON... ...HEAT INDEX VALUES REACHING 105 DEGREES TO 113 DEGREES ACROSS EASTERN PORTIONS OF DEEP SOUTH TEXAS THIS AFTERNOON... THE COMBINATION OF A THERMAL SURFACE LOW ACROSS DEEP SOUTH TEXAS AND A STRONG LOW LEVEL JET OFFSHORE THE LOWER AND MIDDLE TEXAS COAST THIS AFTERNOON WILL CONTINUE TO PRODUCE STRONG SOUTH TO SOUTHEAST WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 TO 35 MPH. WINDS MAY BRIEFLY REACH 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. THIS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON INTO EARLY THIS EVENING BEFORE THE UNSEASONABLY WARM TEMPERATURES CURRENTLY ACROSS THE AREA BEGIN TO FALL AFTER SUNSET ALLOWING WINDS TO BEGIN TO DIMINISH. WINDS OF THIS STRENGTH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. MOTORISTS ARE URGED TO USE CAUTION WHILE TRAVELING KEEPING BOTH HANDS ON THE WHEEL. ALSO...RESIDENTS SHOULD FASTEN DOWN OR BRING INDOORS ANY LOOSE OBJECTS THAT COULD BE PICKED UP BY THE WIND AND BLOWN AROUND. IN ADDITION...THE COMBINATION OF THE UNSEASONABLY VERY WARM TEMPERATURES ACROSS THE AREA AND THE ABUNDANT MOISTURE AT THE SURFACE CONTINUE TO PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES THIS AFTERNOON WITH ISOLATED AREAS OF 111 TO 113 DEGREES. THESE HIGH HEAT INDEX VALUES WILL CONTINUE THROUGH THE REST OF THE AFTERNOON INTO THE EARLY EVENING BEFORE TEMPERATURES BEGIN TO FALL AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. DRINK PLENTY OF WATER...BEFORE YOU GET THIRSTY. WEAR LIGHTWEIGHT AND LIGHT COLORED CLOTHING. RESERVE STRENUOUS EXERCISE FOR EARLY MORNING OR EVENING HOURS. STAY IN AIR CONDITIONED LOCATIONS IF POSSIBLE. AT RISK RESIDENTS...INCLUDING SMALL CHILDREN...THE ELDERLY AND INFIRM...SHOULD REMAIN IN AIR CONDITIONED LOCATIONS. DO NOT LEAVE CHILDREN OR PETS IN LOCKED VEHICLES! STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES. && FOR ALL YOUR LOCAL WEATHER NEEDS...GO TO OUR WEBSITE AT HTTP://WEATHER.GOV/RGV. CASTILLO
Special weather statement, May 20, 5:38 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 538 PM CDT FRI MAY 20 2011 TXZ250-252-253-202330- HIDALGO-STARR-BROOKS- 538 PM CDT FRI MAY 20 2011 ...SMALL HAIL WILL AFFECT EXTREME NORTHEAST STARR COUNTY AND EXTREME NORTHWEST HIDALGO COUNTY... THUNDERSTORMS...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT PUERTO RICO...UNTIL 630 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. NICKEL SIZE HAIL IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION! 61
Local storm report, May 20, 6:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
649 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL ENCINO 26.93N 98.13W
05/20/2011 E0.75 INCH BROOKS TX EMERGENCY MNGR
PENNY SIZE HAIL REPORTED BY LAW ENFORCEMENT.
&&
EVENT NUMBER BRO1100020
CASTILLOLocal storm report, May 20, 7:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
714 PM CDT FRI MAY 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL FALFURRIAS 27.22N 98.14W
05/20/2011 E1.00 INCH BROOKS TX LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY LAW ENFORCEMENT IN
FALFURRIAS.
&&
EVENT NUMBER BRO1100021
CASTILLOThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:12 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 33 min |
| May 20, 7:39 PM CDT | Areal Flood Advisory | BRO | Brooks, Kenedy | 66 min |
| May 20, 7:57 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 63 min |
| May 21, 12:41 PM CDT | Rip Current Statement | BRO | Kenedy | 60 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.